Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 154, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 17, 2021, 2:22 AM PDT. It took effect at Jul 17, 2021, 7:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2021, 2:22 AM PDT (09:22 UTC)
- In effect from
- Jul 17, 2021, 7:00 PM PDT
- Expired
- Jul 18, 2021, 4:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
786 WHUS76 KSEW 170922 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 222 AM PDT Sat Jul 17 2021 PZZ131-132-171730- /O.NEW.KSEW.SC.Y.0154.210718T0200Z-210718T1100Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 222 AM PDT Sat Jul 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PDT SUNDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 7 PM this evening to 4 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
365 WHUS76 KSEW 171535 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 835 AM PDT Sat Jul 17 2021 PZZ131-132-172345- /O.CON.KSEW.SC.Y.0154.210718T0200Z-210718T1100Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 835 AM PDT Sat Jul 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PDT SUNDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 7 PM this evening to 4 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
540 WHUS76 KSEW 172147 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 247 PM PDT Sat Jul 17 2021 PZZ131-132-180600- /O.CON.KSEW.SC.Y.0154.210718T0200Z-210718T1100Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 247 PM PDT Sat Jul 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PDT SUNDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 7 PM this evening to 4 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
932 WHUS76 KSEW 180339 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 839 PM PDT Sat Jul 17 2021 PZZ131-132-181100- /O.CON.KSEW.SC.Y.0154.000000T0000Z-210718T1100Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 839 PM PDT Sat Jul 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
903 WHUS76 KSEW 180909 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 209 AM PDT Sun Jul 18 2021 PZZ131-132-181715- /O.CON.KSEW.SC.Y.0154.000000T0000Z-210718T1100Z/ /O.NEW.KSEW.SC.Y.0155.210718T2200Z-210719T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 209 AM PDT Sun Jul 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT MONDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 AM PDT early this morning, and again from 3 PM this afternoon to 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 16, 8:16 PM PDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jul 16, 8:16 PM PDT, 6 hours 6 minutes before
Area Forecast Discussion National Weather Service Seattle WA 816 PM PDT Fri Jul 16 2021 .UPDATE...The forecast appears to be largely on track this evening, and the only adjustment this evening was to increase the forecast sky cover a bit over portions of the north and east Sound for the next few hours based on current satellite trends (and observations from the office window). Evening water vapor loop continues to show a broad area of troughing offshore the BC Coast and the PNW, with a closed area of low pressure centered just west of Haida Gwaii. A subtle shortwave trough within this flow is skirting the NW portion of the CWA this evening and will head into southern BC overnight. This will still keep for W/SW flow aloft given the continued proximity and position of the closed low, however, heights will slowly rise into Saturday morning as desert SW ridge begins to build N/NW. Overall, can expect a few sprinkles through the overnight period from the Sound/Eastern Strait through the Central & North Cascades, and a slightly better chance for a few light showers along the Coast and over the offshore waters. Precip will end Saturday morning and after continued blanket of lower level clouds, sun will return for the afternoon. Previous discussion follows, with an updated aviation section (marine forecast remains on track). Kovacik && .PREV DISCUSSION... /issued 250 PM PDT Fri Jul 16 2021/ .SYNOPSIS...An upper trough will weaken and shift a bit further offshore this weekend for less clouds and highs warming back to near normal. The upper trough will then shift back over the area next week for highs slightly below normal and night and morning clouds. && .SHORT TERM /TONIGHT THROUGH MONDAY/...Clouds and a few showers will linger over the area tonight with an upper trough. The upper trough will shift a bit west this weekend in response to a building upper ridge over the middle part of the country. There will be a corresponding slight decrease in low level onshore flow which should allow for mostly sunny afternoons after morning clouds. Highs will warm to near normal by Sunday. Monday will be similar to Sunday with an upper trough off the coast, low level onshore flow for some morning clouds, and a mostly sunny afternoon with highs near normal. Schneider .LONG TERM /TUESDAY THROUGH FRIDAY/...A broad upper trough will be over the Pacific Northwest through the period. The weather looks dry but low level onshore flow will bring night and morning clouds most days with mostly sunny afternoons. Highs will be near or slightly below normal. Schneider && AVIATION...Clouds are not breaking as much as model guidance has predicted this evening, leaving BKN-OVC skies over much of the area. It's possible a brief period of SCT conditions is possible from KOLM to KPWT and KSEA/KBFI later this evening, however, do think most of the late evening and overnight period will be characterized by OVC-BKN ceilings. MVFR ceilings are still expected at KOLM and KCLM, with IFR to LIFR likely at KHQM. The remaining TAF sites may end up staying lower-end VFR to potentially higher-end MVFR into Saturday morning. Cloud cover will scatter during the afternoon. Winds S/SW 10kts or less, with a shift to the NW possible late in the day. KSEA...BKN-OVC low-end VFR to high-end MVFR expected through Saturday morning before becoming SCT in the afternoon. Winds SW 10kts or less, shifting more W/NW later in the day Saturday. Kovacik && .MARINE...High pressure over the NE Pacific will maintain onshore flow across western WA through early next week. Highest wind and waves will be found through the Strait of Juan de Fuca during the afternoon and evening hours. 33 && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...None. && www.weather.gov/seattle
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.